Tags

Type your tag names separated by a space and hit enter

Diarrhea-associated over-anticoagulation in a patient taking warfarin: therapeutic role of cholestyramine.
Vet Hum Toxicol. 2000 Dec; 42(6):351-3.VH

Abstract

We present a case of significant over-anticoagulation temporally associated with a bout of protracted diarrhea in a patient on warfarin therapy. Cholestyramine was utilized to interrupt the enterohepatic recycling of warfarin and for its antidiarrheal effects to prevent gastrointestinal vitamin K wasting. Cholestyramine enabled the use of very low doses of sc vitamin K1 (2 mg total) with subsequent attainment of a therapeutic International Normalized Ratio in 39 h.

Authors+Show Affiliations

Department of Emergency Medicine, St Francis Medical Center, Pittsburgh, PA 15201, USA.No affiliation info availableNo affiliation info availableNo affiliation info available

Pub Type(s)

Case Reports
Journal Article

Language

eng

PubMed ID

11111942

Citation

Roberge, R J., et al. "Diarrhea-associated Over-anticoagulation in a Patient Taking Warfarin: Therapeutic Role of Cholestyramine." Veterinary and Human Toxicology, vol. 42, no. 6, 2000, pp. 351-3.
Roberge RJ, Rao P, Miske GR, et al. Diarrhea-associated over-anticoagulation in a patient taking warfarin: therapeutic role of cholestyramine. Vet Hum Toxicol. 2000;42(6):351-3.
Roberge, R. J., Rao, P., Miske, G. R., & Riley, T. J. (2000). Diarrhea-associated over-anticoagulation in a patient taking warfarin: therapeutic role of cholestyramine. Veterinary and Human Toxicology, 42(6), 351-3.
Roberge RJ, et al. Diarrhea-associated Over-anticoagulation in a Patient Taking Warfarin: Therapeutic Role of Cholestyramine. Vet Hum Toxicol. 2000;42(6):351-3. PubMed PMID: 11111942.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Diarrhea-associated over-anticoagulation in a patient taking warfarin: therapeutic role of cholestyramine. AU - Roberge,R J, AU - Rao,P, AU - Miske,G R, AU - Riley,T J, PY - 2000/12/9/pubmed PY - 2001/4/21/medline PY - 2000/12/9/entrez SP - 351 EP - 3 JF - Veterinary and human toxicology JO - Vet Hum Toxicol VL - 42 IS - 6 N2 - We present a case of significant over-anticoagulation temporally associated with a bout of protracted diarrhea in a patient on warfarin therapy. Cholestyramine was utilized to interrupt the enterohepatic recycling of warfarin and for its antidiarrheal effects to prevent gastrointestinal vitamin K wasting. Cholestyramine enabled the use of very low doses of sc vitamin K1 (2 mg total) with subsequent attainment of a therapeutic International Normalized Ratio in 39 h. SN - 0145-6296 UR - https://www.unboundmedicine.com/medline/citation/11111942/Diarrhea_associated_over_anticoagulation_in_a_patient_taking_warfarin:_therapeutic_role_of_cholestyramine_ L2 - https://www.diseaseinfosearch.org/result/2258 DB - PRIME DP - Unbound Medicine ER -